Alert archive / Guam / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Guam
NWS Guam issued this flash flood warning at Sep 19, 2013, 8:45 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 8:45 PM CDT (01:45 UTC)
- Expired
- Sep 20, 2013, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
022
WGMY50 PGUM 200145
FFWMY
GUC010-200745-
/O.NEW.PGUM.FF.W.0004.130920T0145Z-130920T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
1145 AM CHST FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF GUAM
* UNTIL 545 PM CHST FRIDAY
* AT 1137 AM CHST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING HEAVY SHOWERS OVER THE WARNED AREA.
RAINFALL AT THE AIRPORT IS APPROACHING 3 INCHES SO FAR TODAY. WITH
THE 10 INCHES YESTERDAY...VIRTUALLY ALL OF THIS IS RUNNING OFF.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YONA...
YIGO...TAMUNING...TALOFOFO...FINEGAYAN STATION...BARRIGADA...CHALAN
PAGO...MANGILAO...MONGMONG...ORDOT...TIYAN...TOTO...DEDEDO...MARBO
ANNEX...APRA HARBOR...ANDERSEN AFB...AGAT...SANTA RITA...AGANA
HEIGHTS AND SINAJANA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TIYAN
GUAM.
&&
LAT...LON 1361 14503 1316 14479 1318 14457 1341 14450
1355 14458 1372 14485
$$
STANKOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 4:35 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 19, 4:35 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 735 AM CHST FRI SEP 20 2013 .MARIANAS SYNOPSIS... A DEVELOPING TROPICAL CYCLONE IS BRINGING SCATTERED SHOWERS AND GUSTY WINDS TO THE MARIANAS THIS MORNING. THE BULK OF THE SHOWERS AND WINDS WERE OBSERVED NEAR GUAM. && .DISCUSSION... MAIN FORECAST PROBLEM IS THE DEVELOPING TROPICAL DEPRESSION OVER THE LOCAL AREA. WINDS ACROSS GUAM WERE FROM THE WEST-NORTHWEST THIS MORNING. SAIPAN WAS FROM THE SOUTHEAST AND ROTA FROM THE NORTH. THIS ADDS UNCERTAINTY TO LOCATING THE CENTER OF THE CIRCULATION. JTWC IN THEIR TCFA MENTIONED A LOCATION NEAR 15.5N AND 148.5E. THIS SEEMS TOO FAR EAST. ARE THERE MULTIPLE CIRCULATIONS EMBEDDED IN THE LARGER FLOW OR IS THE CIRCULATION ELLIPTICAL SINCE IT IS IN THE FORMATIVE STAGES. AT ANY RATE SPLIT THE FORECAST ZONES WITH GUAM SEPARATE FROM THE OTHER THREE ZONES. NOT ONLY IS THE SPLIT FOR WIND DIRECTION BUT RAIN. GUAM IS CLOSER TO A BAND OF SHOWERS SOUTH OF THE CIRCULATION CENTER. THIS BAND MOVED ACROSS THE ISLAND JUST AFTER MIDNIGHT. FEEL THAT IT WILL REMAIN SOUTH OF THE ISLAND THROUGH THE MORNING BUT MAY MOVE BACK NORTHWARD THIS AFTERNOON. WHILE SCATTERED SHOWERS ARE EXPECTED OVER ALL OF THE ISLANDS SHOWERS MAY BE HEAVIER OVER GUAM. MODELS SHOW THAT WHATEVER DEVELOPS WILL MOVE NORTHWARD. WHILE THIS MAY MEAN THAT THE HIGHER WINDS WILL OCCUR NORTH OF THE ISLANDS WITH THE TROPICAL CYCLONE IT MAY NOT BE THE WHOLE STORY. IF THE BAND OF HEAVY SHOWERS THAT IS SOUTH OF GUAM STAYS TOGETHER IT MAY MOVE NORTHWARD WITH WHATEVER CIRCULATION DEVELOPS. THIS MAY EQUAL ANOTHER ROUND OF ON AND OFF HEAVY RAINFALL FOR ALL THE ISLANDS AND A PERIOD GUSTY WINDS FOR AT LEAST TONIGHT. WILL HAVE TO MONITOR THIS SITUATION AS THINGS MAY CHANGE IF THE CIRCULATION DECIDED TO DEVELOP QUICKER THAN ANTICIPATED. MODELS CONTINUE TO KEEP THE MONSOON FLOW OVER THE AREA THROUGH THE WEEK. SO EXPECT PERIODS OF SCATTERED SHOWERS THROUGH AT LEAST THURSDAY. && .MARINE... SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE LOCAL AREA. A SHIP JUST WEST OF GUAM...THE MSC FIRENZE...OBSERVED SEAS AT 10 FEET. THIS FITS WELL WITH THE COMBINED SEAS IN THE MARINE FORECAST. THE RITIDIAN BUOY DID HAVE A FEW MAX WAVES ABOVE 20 FEET DURING THE HIGH WINDS THIS MORNING BUT THESE HAVE DECREASED. EXPECT COMBINED SEAS TO AVERAGE BETWEEN 9 TO 11 FEET THROUGH THE WEEKEND. THE WEST SWELL WILL GENERATE HAZARDOUS SURF ON WEST AND NORTH FACING REEFS THROUGH AT LEAST MONDAY. IF THE CIRCULATING DOES DEVELOP QUICKER THAN ANTICIPATED AND CLOSER TO THE LOCAL AREA THESE SEA HEIGHTS AND SURF HEIGHTS MAY NEED TO BE REVISED. && .EASTERN MICRONESIA... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A TRADE-WIND CONVERGENCE ZONE OVER THE MARSHALL ISLANDS. SATELLITE IMAGERY SHOWS DEEP CONVECTION REDEVELOPING EAST OF MAJURO THAT WILL LIKELY SPREAD WESTWARD OVER MAJURO WATERS TODAY. WET CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST TONIGHT BEFORE CALMER WEATHER SETTLES IN FROM THE SOUTHEAST SATURDAY. SHOWERS AND POSSIBLE TSTMS ARE ALSO EXPECTED AT KOSRAE LATER TODAY AND EVENTUALLY POHNPEI LATE TONIGHT AS THE CONVERGENCE ZONE AND SHOWER ACTIVITY SHIFT WESTWARD. ACTIVE WEATHER WILL PUSH MOSTLY NORTHWARD OF POHNPEI AND KOSRAE EARLY NEXT WEEK. && .WESTERN MICRONESIA... STRONG MONSOONAL FLOW INTO TROPICAL DISTURBANCE 98W NEAR THE MARIANAS IS ALLOWING SHOWERS AND TSTMS TO DEVELOP OVER AND NEAR YAP. AN ACTIVE MONSOON PATTERN IS EXPECTED TO CONTINUE THROUGH AT LEAST SATURDAY BEFORE THE MONSOON TAIL AND ASSOCIATED SHOWER ACTIVITY PUSH NORTH OF YAP LATE SATURDAY OR EARLY SUNDAY. KOROR WILL REMAIN RELATIVELY DRY OVER THE WEEKEND WITH WIDESPREAD SHOWERS DEVELOP MAINLY TO THE NORTHEAST. SOUTHWEST MONSOON WINDS WILL BECOME FRESH TO STRONG BEGINNING EARLY NEXT WEEK BUT MODELS INDICATE BULK OF SHOWER ACTIVITY SHOULD REMAIN NORTH OF 10N. FOR CHUUK...EXPECT QUIET WEATHER TODAY AND SATURDAY WITH RIDGING IN PLACE ACROSS CHUUK STATE. SHOWER ACTIVITY ASSOCIATED WITH TRADE- WIND CONVERGENCE AFFECTING THE EASTERN MICRONESIA MAY NOT REACH CHUUK UNTIL SUNDAY. MODELS SHOW SHOWERS STALLING JUST EAST OF CHUUK ON SUNDAY. NORTHWEST SWELL GENERATED BY NOW SUPER TYPHOON USAGI CONTINUES TO INCREASE AT YAP AND KOROR. SURF HEIGHTS WILL PEAK THIS AFTERNOON AT 9 TO 11 FEET ON KOROR AND 10 TO 13 FEET ON YAP. SURF WILL FALL SATURDAY BUT INCREASE ONCE AGAIN EARLY NEXT WEEK AS A REINFORCING WNW SWELL FROM INCREASED MONSOON WINDS AND NORTHEAST SWELL GENERATED BY TROPICAL DISTURBANCE 98W NEAR THE MARIANAS ARRIVE ON THE ISLANDS. SURF MAY BRIEFLY FALL BELOW ADVISORY CRITERIA AT KOROR ON SATURDAY AND SUNDAY BUT WILL RISE TO HAZARDOUS LEVELS AGAIN ON MONDAY AS WEST AND NORTHEAST SWELL INCREASE. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...HIGH SURF ADVISORY UNTIL 6 PM CHST MONDAY FOR GUZ001>004. MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST MONDAY FOR PMZ151>154. && ZIOBRO/WILLIAMS
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:08 PM CDT | Areal Flood Advisory | GUM | 6 hr | |
| Sep 20, 1:40 AM CDT | Flash Flood Warning | GUM | 4 hr | |
| Sep 20, 6:20 AM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Sep 20, 5:32 PM CDT | Areal Flood Advisory | GUM | 6 hr |
Nearby
Flash Flood Warnings in Guam, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.